Noncommutative joinings II

  • Jon Bannon

    Siena College, Loudonville, USA
  • Jan Cameron

    Vassar College, Poughkeepsie, USA
  • Kunal Mukherjee

    Indian Institute of Technology Madras, Chennai, India
Noncommutative joinings II cover
Download PDF

This article is published open access under our Subscribe to Open model.


This paper is a continuation of the authors' previous work on noncommutative joinings, and contains a study of relative independence of W-dynamical systems. We prove that, given any separable locally compact group , an ergodic W-dynamical -system with compact subsystem is disjoint relative to from its maximal compact subsystem if and only if . This generalizes recent work of Duvenhage, which established the result for abelian.

Cite this article

Jon Bannon, Jan Cameron, Kunal Mukherjee, Noncommutative joinings II. Groups Geom. Dyn. 15 (2021), no. 2, pp. 553–575

DOI 10.4171/GGD/606